MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2; PISTON SYRINGE
Catalog Number 305062
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Materials: 305062, batch#: 4157854.It was reported that the bd syringe blunt fill 5ml ll w/ndl 18x1-1/2 had coring.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Chc complaint reference #: (b)(4).Hospital complaint reference #: (b)(4).Customer (hospital) name: (b)(6).Customer address: xxx xxxx xxx ph:xxx-xxx-xxxx xxxxx, xxxx, xx, xxxxx, xxxx.Contact name: xxxx xxx.Phone: xxx-xxx-xxxx xxx.E-mail: xxxx.Xxx@xxx.Xx.Xx.Correspondence language: english.Cat# of product being complained: bd305062.Description of product: needle blunt fill 18gx1.5in w/ll 5ml syrng 100ea/bx 4bx/ca.Lot or s/n: 4157854.Complaint category: foreign matter / material / dirty.Reportable: no.Incident date: 12 sep 2024.Hospital complaint reference #: (b)(4).Details of complaint (reported issue): rubber stopper bit going into the vial after blunt needle is used to draw up medication.Please see the picture with the rubber floating in the medication from the 5ml syringe going into the vial and poking the rubber into the medication.
 
Additional Manufacturer Narrative
One photo was provided to our quality team for investigation.The photo shows one vial with an unknown clear fluid filled halfway up with small black particulates of unknown size floating within the vial.No other information could be obtained from the photo.Based on the investigation and with the photo sample analysis the symptom reported is confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.Furthermore, a device history record review was completed for provided lot number 4157854.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE BLUNT FILL 5ML LL W/NDL 18X1-1/2
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20423679
Report Number1213809-2024-00695
Device Sequence Number20942624
Product Code FMF
UDI-Device Identifier30382903050629
UDI-Public(01)30382903050629(11)240605(17)290531(10)4157854
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305062
Device Lot Number4157854
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown